Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Albuquerque, NM

July 21, 2011Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2011, 3:49 PM MDT for Sandoval County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 3:49 PM MDT (21:49 UTC)
Expired
Jul 21, 2011, 7:45 PM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WGUS55 KABQ 212149
FFWABQ
NMC043-220145-
/O.NEW.KABQ.FF.W.0011.110721T2149Z-110722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 340 PM MDT...PUBLIC SAFETY OFFICIALS REPORTED FLASH FLOODING ON
  FOREST SERVICE ROAD 268 NEAR BLAND CANYON. ALTHOUGH RAINFALL HAS 
  ENDED ACROSS THE REGION...SIGNIFICANT RUNOFF WILL CONTINUE FOR THE 
  NEXT SEVERAL HOURS. ADDITIONAL THUNDERSTORMS THAT MAY DEVELOP THIS 
  AFTERNOON WILL EXACERBATE THE FLOODING SITUATION.  

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI
  CANYON...PERALTA CANYON...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND AND DOME WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3579 10657 3583 10650 3584 10644 3582 10636
      3579 10630 3573 10629 3563 10638 3564 10646
      3569 10657

$$

MT/DPORTER
2 follow-up statements
137 
WGUS75 KABQ 212215
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT THU JUL 21 2011

NMC043-220145-
/O.CON.KABQ.FF.W.0011.000000T0000Z-110722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
415 PM MDT THU JUL 21 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL SANDOVAL COUNTY...

AT 355 PM MDT...PUBLIC SAFETY OFFICIALS REVISED THE ACTUAL LOCATION 
OF FLASH FLOODING. FLASH FLOODING IS OCCURRING ON FOREST SERVICE ROAD 
266 NEAR PERALTA CANYON. ALTHOUGH RAINFALL HAS ENDED OVER THE AREA...
SIGNIFICANT RUNOFF WILL CONTINUE FOR THE NEXT FEW HOURS. ADDITIONAL 
THUNDERSTORMS THAT MAY DEVELOP THIS AFTERNOON WILL EXACERBATE THE 
FLOODING SITUATION.

THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT LIMITED 
TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON AND
PERALTA CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3579 10657 3583 10650 3584 10644 3582 10636
      3579 10630 3573 10629 3563 10638 3564 10646
      3569 10657

$$

MT/DPORTER
157 
WGUS75 KABQ 212337
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT THU JUL 21 2011

NMC043-220145-
/O.CON.KABQ.FF.W.0011.000000T0000Z-110722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
537 PM MDT THU JUL 21 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL SANDOVAL COUNTY...

AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A 
THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER EAST CENTRAL 
SANDOVAL COUNTY...OR ABOUT 16 MILES SOUTHWEST OF LOS ALAMOS. THE 
STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT LIMITED 
TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON AND
PERALTA CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LOS CONCHAS FIRE BURN 
AREA.

&&

LAT...LON 3579 10657 3583 10650 3584 10644 3582 10636
      3579 10630 3573 10629 3563 10638 3564 10646
      3569 10657

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:20 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 21, 2:20 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT THU JUL 21 2011

.DISCUSSION...
CURRENTLY...RIDGE CORE OVER NORTHERN ARKANSAS ANCHORING BROAD
RIDGE BELT ACROSS THE ENTIRE SOUTHERN U.S...WITH LOBE EXTENDING
SOUTHWEST TO CENTRAL ARIZONA. SOME WEAKNESS IN THE LOBE PROVIDING
SADDLE POINT FOR SUBTLE SOUTHERLY FLOW ALOFT WITH ASSOCIATED WEAK
SHORTWAVE DYNAMICS HELPING CONVECTIVE ACTIVITY ALREADY WELL
UNDERWAY THIS AFTERNOON. PRECIPITABLE WATERS RUNNING ABOVE AN INCH
SOUTH AND EAST OF RATON TO SILVER CITY LINE...WITH SOMEWHAT DRYER
AIR TO THE NORTHWEST. PATTERN FORETELLS VERY SUBTLE EASTWARD SHIFT
IN THUNDERSTORM FOCUS TODAY COMPARED TO YESTERDAY...AND THIS MAY
MOVE SOME OF THIS ACTIVITY ACROSS THE CENTRAL MOUNTAINS INTO THE
ADJACENT EASTERN PLAINS WHICH STAYED MOSTLY THUNDERSTORM FREE
YESTERDAY. WITH SIGNIFICANT PWATS...AND BURN SCARS RECEIVING SOME
RAINFALL YESTERDAY...WILL BE A LITTLE QUICKER ON THE TRIGGER TO
ISSUE FLOOD ADVISORIES AND WARNINGS FOR BURN SCAR AREAS THIS
AFTERNOON INTO THIS EVENING IN LIGHT OF EXPECTED INCREASES IN
RUNOFF RATES. WILL MAINTAIN FLASH FLOOD WATCH FOR BURN SCARS TIL
10 PM MDT AND KEEP AN EYE ON TRENDS.

MODELS...AGREEING ON VERY GENERAL STORY...BUT SPECIFICS MUSHY
ESPECIALLY TRYING TO FIND RIDGE MARGINS WHERE ALL THE ACTION IS
FOCUSED. RIDGE MAINTAINING DOUBLE BARREL CORES OVER THE MID SOUTH
AND OVER SOUTHERN ARIZONA THROUGH FRIDAY...WITH RETREAT OF WESTERN
LOBE BACK TOWARD BERMUDA HIGH OFF THE SOUTHEAST U.S. COAST BY THE
WEEKEND. HURRICANE DORA OFF THE SOUTHERN TIP OF BAJA CALIFORNIA
ABEAM PUERTO VALLARTA WILL DRIFT NORTH AND EAST PARALLEL TO THE
MEXICO COASTLINE...AND WILL NOT BE A PLAYER IN NEW MEXICO
WEATHER...BUT WILL HELP CREASE THE SOUTHWEST MARGINS OF THE RIDGE.
RIDGE BUILDING BACK OVER NEW MEXICO ON SUNDAY AND REMAINING IN
PLACE THROUGH TUESDAY MORNING. DENT IN THE RIDGE SHOWS UP EARLY
TUESDAY OVER SOUTHERN CALIFORNIA...AND THIS LOBE OF THE RIDGE WILL
RETREAT BACK TO THE EAST DURING THE DAY TUESDAY FOR INCREASED MOIST
FLOW INTO WESTERN END OF THE STATE. OPEN DOOR SHORT LIVED...AS
RIDGE WILL BUILD BACK TO THE WEST BY EARLY THURSDAY TO MOVE
CONVECTION INTO RECYCLING IN PLACE MOISTURE. RIDGE CORE WILL SLOP
ONCE AGAIN BACK TO THE EAST AND RETURN CORE CENTROID TO THE
SOUTHEAST QUADRANT OF THE NATION OPENING DOOR TO NORTHWARD
TRANSPORT OF MOISTURE INTO NEW MEXICO FOR THE TAIL END OF THE
UPCOMING WORK WEEK AND THE FOLLOWING WEEKEND. ADDING TO MODELING
WOE IS THE LACK OF ROBUSTNESS OF CURRENT SOLUTIONS...WITH
UNIMPRESSIVE RUN TO RUN CONTINUITY HANDLING FEATURES THAT ARE
BARELY DISCERNIBLE ABOVE THE STATISTICAL NOISE. BASIC BOTTOM LINE
IS A WEEK OF DAILY BROAD COVERAGE CONVECTION UPCOMING...WITH ONLY
MODEST TWEAKS TO THIS BASIC STORY ON A DAY TO DAY BASIS.

NEAR TERM...TONIGHT THROUGH WEEKEND...THUNDERSTORMS CONTINUING
WELL INTO THE EVENING TONIGHT BROADLY ACROSS THE HEART OF NEW
MEXICO...WITH REDUCED COVERAGE OVER THE NORTHWEST PLATEAU AND
SOUTHEAST PLAINS. PRECIPITABLE WATERS NEAR AN INCH AT LEAST
STATEWIDE SUPPORTING DOWNPOURS THROUGH THE EVENING...APPROACHING
1.25 INCHES OVER THE SOUTHEAST HALF OF THE STATE...COMBINED WITH
VERY WEAK STEERING FLOW ALOFT WILL INITIATE THUNDERSTORMS AND THEN
LEAVE THEM TO RAIN OVER CONFINED AREAS FOR AN EXTENDED PERIOD. SET
UP SUPPORTS MAINTAINING FLASH FLOOD WATCH OVER BURN SCARS THROUGH
10 PM MDT AS WRITTEN RIGHT NOW.

FOR FRIDAY...RIDGE CORE TUGGING EASTWARD SHIFTING SHOWER FOCUS
ANOTHER NOTCH EAST AND SOUTH...WITH PRECIPITABLE WATERS REMAINING
WELL OVER AN INCH FOR THE SOUTHEAST HALF OF THE STATE. SOMEWHAT
LOWER THETA E VALUES NORTH AND WEST...BUT STILL SUFFICIENT TO
SUPPORT CONVECTIVE ACTIVITY IN VERY LOW FLOW REGIME ALOFT. DAYTIME
TEMPERATURES RUNNING A HANDFUL OF DEGREES ABOVE NORMAL FOR LAST
WEEKS OF JULY...WITH WINDS BASICALLY SOUTHERLY OVER THE EASTERN
PLAINS...AND WESTERLY OVER THE WEST.

FOR SATURDAY...A DUPLICATE OF FRIDAY...WITH ENHANCED ACTIVITY OVER
THE NORTHEAST PLAINS AS MUCAPE PUMPS UP TO NEARLY 2000 J PER KG AS
LIFTED INDICES DROP INTO THE NEGATIVE IN VICINITY OF DEEPENING
TROUGH OVER THE NORTHEAST CORNER OF THE STATE. MUCH LESS DRAMATIC
CONVECTIVE INDICES ELSEWHERE...BUT SHOWER COVERAGE WILL REMAIN
BROAD AND FOCUSED OVER THE CENTRAL MOUNTAINS AND IMMEDIATE
EASTERN SLOPES. RECYCLED MOISTURE IN ADDITION TO SOME NORTHBOUND
MOISTURE INFLUX WILL BOOST PWATS UP TO NEARLY 1.5 INCHES OVER THE
SOUTHEAST HALF OF THE STATE. SATURDAY TEMPERATURE TRENDS REMAINING
LEVEL...WITH SOUTHERLY WINDS IN GENERAL OVER ALL BUT THE EXTREME
WEST AND NORTH...WHERE WESTERLY AND NORTHWESTERLY WINDS WILL
CONVERGE TOWARD THE EAST.

FOR SUNDAY...RIDGE CORE BUILDING OVER NORTHEAST CORNER OF THE
STATE WITH SURFACE TROUGH PERSISTING OVER THE EASTERN SIDE OF THE
STATE. CONVECTIVE INDICES STILL RUNNING TO THE HIGH SIDE OVER THE
NORTHEAST PLAINS...WITH MUCAPE AROUND 2000 J PER KG AND LIFTED
INDICES DIPPING A FEW DEGREES C BELOW ZERO. WESTWARD BUILD OF
RIDGE CORE WILL EXPAND SHOWER COVERAGE TO THE WEST AND INCREASE
INTENSITIES FOR SUNDAY AFTERNOON. NORTHBOUND MOISTURE PLUME END
RUNNING RIDGE CORE AND MOVING ALONG ARIZONA AND NEW MEXICO BORDER
BY LATE SUNDAY AFTERNOON TO PROVIDE ADDITIONAL FEED FOR ONGOING
CONVECTION. SOUTHEAST PLAINS WILL HAVE REDUCED COVERAGE AND STORM
INTENSITY TO WIND UP THE WEEKEND. STEADY TEMPERATURE PROFILES WITH
LOW LEVEL WINDS STARTING TO BACK TO SOUTHEAST.

OUTLOOK...MONDAY THROUGH WEDNESDAY...BROAD SHOWER COVERAGE FROM
ARIZONA BORDER TO THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EACH DAY...WITH REDUCED COVERAGE AND INTENSITIES OVER THE EASTERN
AND NORTHEAST PLAINS...AS RIDGE CORE REMAINS OVER NEW MEXICO. SOME
WEAKNESS IN THE RIDGE JUST STARTING TO GNAW AWAY ON THE WESTERN
MARGINS ON WEDNESDAY MAY HELP ENHANCE SHOWER COVERAGE ALONG THE
ARIZONA LINE BY MIDWEEK. PWATS REMAINING WELL ABOVE AN INCH IN
AREAS OF GREATEST SHOWER FOCUS. CONVECTIVE INDICES LINING UP WELL
WITH SHOWER FOCUS...OVER THE NORTHERN MOUNTAINS AND CONTINENTAL
DIVIDE EACH DAY...TO SUPPORT HAIL AND DOWNPOUR THREAT EACH DAY
THROUGH THE START OF THE WORK WEEK.

SHY

&&

.AVIATION...
SHRA AND TSTMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS
OVER THE HIGHER TERRAIN BEFORE SLOWLY MOVING OVER THE ADJACENT
LOWLANDS THIS EVENING. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE EASTERN PLAINS. STRONGER ACTIVITY WILL BE CAPABLE
OF PEA SIZE HAIL...WIND GUSTS NEAR 40KTS IN THUNDERSTORM OUTFLOWS
AND HVY RAIN.  GUSTY WINDS IN OUTFLOW BOUNDARIES MAY RESULT IN
LOCALIZED AREAS OF BLOWING DUST REDUCING VISIBILITIES BELOW 3
MILES.  THUNDERSTORM COVERAGE WILL DIMINISH AFTER 04Z...THOUGH
ISOLATED ACTIVITY MAY CONTINUE. SHOWERS AND THUNDERSTORMS WILL
REDEVELOP AROUND 18Z FRIDAY...MAINLY ALONG AND EAST OF THE CENTRAL
MTN CHAIN. SIMILAR TO TODAY...THE STRONGEST STORMS WILL BE CAPABLE
OF SMALL HAIL...WIND GUSTS TO 45KT AND HVY RAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN
EARLY THIS AFTERNOON BUT VERY LIGHT TRANSPORT WINDS ARE RESULTING
IN SLOW MOVEMENT. THIS WILL RESULT IN SPOTTY WETTING RAINS AND
PERHAPS LOCALLY HEAVY RAINFALL THROUGH THE EVENING. THIS MAY BE
PROBLEMATIC FOR AREA BURN SCARS...AND THE FLASH FLOOD WATCH WILL
CONTINUE. STORMS WILL CONTINUE TO MOVE OFF THE HIGHER TERRAIN TO
THE EVENING...THOUGH NEW DEVELOPMENT WILL LIKELY BE FOUND ALONG
COLLIDING OUTFLOW BOUNDARIES.

MINIMUM HUMIDITIES SO FAR THIS AFTERNOON HAVE GENERALLY FALLEN
BETWEEN 20 AND 30 PERCENT IN MOST LOCATIONS...THOUGH SUB 15 PERCENT
HUMIDITIES HAVE BEEN NOTED ACROSS FAR NORTHWEST NEW MEXICO AS DRIER
AIR CONTINUES TO NUDGE INTO THE AREA.  RELATIVE HUMIDITY RECOVERIES
THIS EVENING WILL BE GOOD TO EXCELLENT ACROSS MOST AREAS THAT
RECEIVED RAINFALL TODAY. FAIR HUMIDITIES ARE EXPECTED ACROSS THE
NORTHWEST.

WITH THE UPPER HIGH CENTERED OVER TENNESSEE...SOME WESTERLY FLOW AND
DRIER AIR WILL CONTINUE TO NUDGE INTO NORTHWEST AND WEST CENTRAL NEW
MEXICO ON FRIDAY. PWATS WILL FALL BELOW 0.75 INCHES ACROSS THIS
AREA...EFFECTIVELY LIMITING THUNDERSTORM COVERAGE AND INTENSITY.
DAYTIME RELATIVE HUMIDITIES WILL ALSO BE LOWER THAN TODAY IN THESE
AREAS. BEST CHANCES FOR THUNDERSTORMS ON FRIDAY WILL BE ALONG AND
EAST OF THE CENTRAL MTN CHAIN. GIVEN THE EXTENSION OF THE UPPER
LEVEL RIDGE WESTWARD ACROSS EAST CENTRAL AND SOUTHERN NM...MOVEMENT
OF STORMS WILL AGAIN BE SLOW...PROVIDING AN OPPORTUNITY FOR LOCALLY
HEAVY RAINFALL.

THIS EXTENSION OF THE UPPER HIGH WILL KEEP THE BEST MOISTURE PLUME
TO THE SOUTH AND WEST OF THE STATE. RECYCLED MOISTURE AND
INSTABILITY WILL KEEP A CHANCE FOR THUNDERSTORMS MAINLY OVER THE
EAST AND SOUTHERN PORTIONS OF THE AREA ON SATURDAY...BUT DRY AIR AND
MORE STABLE CONDITIONS WILL PRECLUDE THUNDERSTORM DEVELOPMENT ACROSS
THE NORTHWEST.  ALSO ON SATURDAY...THE UPPER LEVEL HIGH WILL
REDEVELOP OVERHEAD...AND HEIGHTS WILL INCREASE THROUGH SUNDAY.
NONETHELESS...STILL EXPECT SOME THUNDERSTORM DEVELOPMENT WITH
RECYCLED MOISTURE SUNDAY.

THE UPPER HIGH REMAINS OVER NEW MEXICO ON MONDAY...BUT BEGINS TO
MOVE EASTWARD ON TUESDAY. SHOULD THIS OCCUR...SOME MONSOONAL
MOISTURE SHOULD WORK UP INTO THE STATE FROM OLD MEXICO.
HOWEVER...THERE IS SOME CONCERN THAT THE MODELS ARE JUST TRENDING
TOWARD CLIMATOLOGY...AND THE MONSOONAL PUSH WONT BE AS ROBUST AS
ADVERTISED.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  97  62  95 /   5   5   5  10
DULCE...........................  49  90  52  90 /  20   5  10  20
CUBA............................  55  89  56  89 /  30  10  20  20
GALLUP..........................  54  88  56  89 /  10   5  10  20
EL MORRO........................  51  83  52  83 /  40  10  20  20
GRANTS..........................  56  87  57  88 /  30  10  20  20
QUEMADO.........................  55  86  55  86 /  30  20  20  30
GLENWOOD........................  64  93  64  91 /  20  20  30  30
CHAMA...........................  49  83  50  83 /  20  10  10  20
LOS ALAMOS......................  63  85  64  86 /  50  20  20  20
PECOS...........................  58  86  58  85 /  40  30  40  40
CERRO/QUESTA....................  53  85  54  86 /  20  10  20  30
RED RIVER.......................  50  76  51  77 /  40  30  20  30
ANGEL FIRE......................  49  78  49  80 /  50  30  30  40
TAOS............................  54  90  55  90 /  20  10  20  20
MORA............................  55  84  55  84 /  40  40  40  40
ESPANOLA........................  60  93  61  93 /  20  20  20  20
SANTA FE........................  60  90  61  90 /  30  30  30  30
SANTA FE AIRPORT................  62  92  63  92 /  20  20  30  20
ALBUQUERQUE FOOTHILLS...........  66  93  67  92 /  20  20  30  20
ALBUQUERQUE HEIGHTS.............  70  94  71  94 /  20  20  30  20
ALBUQUERQUE VALLEY..............  68  96  70  96 /  20  20  30  20
ALBUQUERQUE WEST MESA...........  67  96  67  96 /  30  20  30  20
LOS LUNAS.......................  66  95  67  96 /  20  20  30  20
RIO RANCHO......................  64  96  65  95 /  30  20  20  20
SOCORRO.........................  68  96  69  96 /  20  20  30  20
SANDIA PARK/CEDAR CREST.........  61  91  62  91 /  30  20  40  30
TIJERAS.........................  61  93  63  92 /  30  20  40  30
MORIARTY/ESTANCIA...............  56  91  56  89 /  50  30  50  30
CLINES CORNERS..................  62  87  61  87 /  50  40  50  40
GRAN QUIVIRA....................  64  89  64  89 /  50  30  50  30
CARRIZOZO.......................  66  92  66  91 /  40  20  40  30
RUIDOSO.........................  61  83  60  84 /  40  30  40  40
CAPULIN.........................  60  88  60  91 /  40  40  30  20
RATON...........................  61  93  60  94 /  40  30  20  20
SPRINGER........................  62  92  61  94 /  30  20  20  20
LAS VEGAS.......................  60  87  59  88 /  40  50  40  50
CLAYTON.........................  68  94  68  95 /  30  20  20  20
ROY.............................  66  90  66  91 /  30  30  30  20
CONCHAS.........................  73  98  73  97 /  20  10  30  10
SANTA ROSA......................  69  96  69  96 /  20  20  30  20
TUCUMCARI.......................  72 100  71  99 /  20  10  20  10
CLOVIS..........................  69  95  68  95 /  10  10  20  10
PORTALES........................  70  96  70  96 /  10  10  20  10
FORT SUMNER.....................  72  97  72  97 /  10  10  20  10
ROSWELL.........................  72  99  70  98 /  10  10  20  10
PICACHO.........................  65  93  64  93 /  30  20  20  20
ELK.............................  61  86  61  87 /  30  20  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-511-512-514-526-527-539.

&&

SHY/34
Hazardous weather outlook, Jul 21, 5:08 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 AM MDT THU JUL 21 2011

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
508 AM MDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS.
ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED SLOW
MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND
ASSOCIATED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED
TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE
LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT
WEATHER.GOV/ABQ.

GUYER/KW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:23 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 20, 6:49 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval116 min
Jul 20, 7:50 PM MDTAreal Flood AdvisoryABQGuadalupe115 min
Jul 21, 4:16 AM MDTFlash Flood WatchABQ15 hr
Jul 21, 12:35 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval115 min
Jul 21, 12:52 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval3 hr
Jul 21, 4:58 PM MDTSpecial Weather StatementABQBernalillo32 min
Jul 21, 5:10 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 21, 5:46 PM MDTSpecial Weather StatementABQUnion29 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.